MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Catalog Number 631500
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization, the glue of a trufill n-bca-1 gram kit (631500, m25f70) became occluded inside the catheter.Surgery was delayed due to the event.The unspecified microcatheter was removed.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch.Section b5: additional event information received on 06-aug-2024 indicated that the ratio of nbca to ethiodized oil and tantalum powder was 1:2.The mixture was prepared as per the instructions for use (ifu).The ethiodized oil and tantalum powder were mixed in a sterile glass beaker until mixture was homogenous prior to adding the nbca.The nbca was added to the glass beaker and was mixed until the mixture appeared homogenous.The procedure was completed by catheter and wires removed from the patient.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, b5, d4 (primary udi number), g3, g6, h2 and h11.Corrected data: d4 (primary udi number).Complaint conclusion: as reported by the field, during an endovascular embolization, the glue of a trufill n-bca-1 gram kit (631500, m25f70) became occluded inside the catheter.Surgery was delayed due to the event.The unspecified microcatheter was removed.No patient injury was reported.Additional event information received on 06-aug-2024 indicated that the ratio of nbca to ethiodized oil and tantalum powder was 1:2.The mixture was prepared as per the instructions for use (ifu).The ethiodized oil and tantalum powder were mixed in a sterile glass beaker until mixture was homogenous prior to adding the nbca.The nbca was added to the glass beaker and was mixed until the mixture appeared homogenous.The procedure was completed by catheter and wires removed from the patient.A non-sterile unknown microcatheter (non-j&j) was received contained in the decontamination pouch.A visual inspection revealed that residues of trufill n-bca-1 gram kit remained inside the microcatheter, mixed with residues of dried saline solution and blood.The review of the polymerization testing results for the finished lots of n-bca revealed no issues during the tests conducted.All samples passed without any problems, with the polymerization time frame found to be under the permitted maximum of 1.0 seconds.With the limited of information available and given the condition in which the device was returned, the complaint that the n-bca product polymerized too quickly could not be evaluated through functional testing.There is no indication that the issue reported is a result of a defect inherently related to the device.According to risk documentation an incorrect ratio of oil to n-bca is a potential failure mode that can result in polymerization rate too fast.The instructions for use (ifu) provide guidance on recommended ratios of n-bca to ethiodized oil and tantalum powder vary depending on the location of injection.Higher concentrations of ethiodized oil increase the polymerization time, which allows the physician to penetrate the vasculature more distally.Higher concentrations of n-bca result in a faster polymerization rate, which allow the physician to embolize the vasculature more proximally.A review of manufacturing documentation associated with lot numbers m25f70 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19917996
Report Number3008114965-2024-00775
Device Sequence Number20856763
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public(01)10886704029151(17)241231(10)M25F70
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number631500
Device Lot NumberM25F70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/06/2024
09/10/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/21/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown